Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 14, NWS Sioux Falls, SD

November 19, 2015Buena Vista County, Clay County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Nov 19, 2015, 6:33 PM CST for Buena Vista County, Clay County, Iowa. It took effect at Nov 20, 2015, 9:56 AM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Nov 19, 2015, 6:33 PM CST (00:33 UTC)
In effect from
Nov 20, 2015, 9:56 AM CST
Expired
Nov 24, 2015, 3:07 PM CST
In force
4 days
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Buena Vista County, IA, Clay County, IA

The radar

The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Linn Grove (LNNI4).

Action stage
14 ft
Minor stage
16.5 ft
Moderate stage
20 ft
Major stage
22.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WGUS43 KFSD 200033
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
633 PM CST THU NOV 19 2015

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-210433-
/O.NEW.KFSD.FL.W.0013.151120T0033Z-151122T0000Z/
/SPWI4.1.ER.151119T1845Z.151120T0600Z.151121T0000Z.NO/
633 PM CST THU NOV 19 2015

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River At Spencer.
* until Saturday evening.
* At 01PM Thursday the stage was 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will crest near 10.2 feet by Friday November 
  20. The river will fall below flood stage Friday November 20.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-210433-
/O.NEW.KFSD.FL.W.0014.151120T1800Z-151122T1800Z/
/LNNI4.1.ER.151120T1800Z.151120T1800Z.151121T1800Z.NO/
633 PM CST THU NOV 19 2015

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River At Linn Grove.
* from Friday afternoon to Sunday afternoon.
* At 06PM Thursday the stage was 17.9 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.2 feet by Saturday 
  November 21. The river will fall below flood stage by Sunday 
  November 22.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE   TIME       

LITTLE SIOUX RIVER
SPWI4    10.0   10.03 Thu 1 PM    10.2   Fri 12 AM   
LNNI4    18.0   17.91 Thu 6 PM    18.2   Sat 06 AM
8 follow-up statements
820 
WGUS83 KFSD 201559
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 AM CST FRI NOV 20 2015

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-211959-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-151122T0900Z/
/SPWI4.1.ER.151119T1845Z.151120T1800Z.151121T0900Z.NO/
959 AM CST FRI NOV 20 2015

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until late Saturday night.
* At 09AM Friday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Thursday 
  November 19.
* Forecast...The river will crest near 10.3 feet by Friday and then
  fall below flood stage Saturday morning.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-211959-
/O.EXT.KFSD.FL.W.0014.151120T1556Z-151124T1200Z/
/LNNI4.1.ER.151120T0906Z.151121T1800Z.151123T1200Z.NO/
959 AM CST FRI NOV 20 2015

...Flood Warning extended until 6 AM Tuesday... 
The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Tuesday morning.
* At 09AM Friday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Recent activity...The river rose above flood stage on Friday 
  November 20.
* Forecast...The river will crest near 18.3 feet by Saturday November
  21. The river will fall below flood stage Monday November 23.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST 
         STAGE  STAGE  TIME      STAGE  TIME      

LITTLE SIOUX RIVER
SPWI4    10.0   10.22 Fri 9 AM    10.3  Fri 12 PM 
LNNI4    18.0   18.07 Fri 9 AM    18.3  Sat 12 PM 

MG
572 
WGUS83 KFSD 211328
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
728 AM CST SAT NOV 21 2015

...The Flood Warning continues for the following rivers in Iowa...
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued early Saturday evening.

&&

IAC021-041-221728-
/O.CON.KFSD.FL.W.0014.000000T0000Z-151124T1200Z/
/LNNI4.1.ER.151120T0906Z.151121T1800Z.151123T1200Z.NO/
728 AM CST SAT NOV 21 2015

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Tuesday morning.
* At 07AM Saturday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.3 feet by Sunday November 
  22. The river will fall below flood stage Monday November 23.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.20 Sat 7 AM    18.3  Sat 12 PM
832 
WGUS83 KFSD 220055
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 PM CST SAT NOV 21 2015

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-230455-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-151124T0600Z/
/LNNI4.1.ER.151120T0906Z.151122T0600Z.151123T0600Z.NO/
655 PM CST SAT NOV 21 2015

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until late Monday night.
* At 06PM Saturday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.3 feet by Sunday November 
  22. The river will fall below flood stage Monday November 23.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST
         STAGE  STAGE  TIME      STAGE  TIME      

LITTLE SIOUX RIVER
LNNI4    18.0   18.23 Sat 6 PM    18.3  Sun 12 AM
219 
WGUS83 KFSD 221519
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 AM CST SUN NOV 22 2015

...The Flood Warning continues for the following rivers in Iowa...
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued Sunday evening.

&&

IAC021-041-231919-
/O.CON.KFSD.FL.W.0014.000000T0000Z-151124T0600Z/
/LNNI4.1.ER.151120T0906Z.151122T1215Z.151123T0600Z.NO/
919 AM CST SUN NOV 22 2015

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until late Monday night.
* At 09AM Sunday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Monday November 23.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.22 Sun 9 AM                     18.3  Sun Nov 22
686 
WGUS83 KFSD 230124
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
724 PM CST SUN NOV 22 2015

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-240524-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-151125T0600Z/
/LNNI4.1.ER.151120T0906Z.151122T1215Z.151124T0600Z.NO/
724 PM CST SUN NOV 22 2015

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until late Tuesday night.
* At 07PM Sunday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday November 24.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.23 Sun 7 PM                      18.3  Sun Nov 22
056 
WGUS83 KFSD 240119
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
719 PM CST MON NOV 23 2015

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-250519-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-151127T1200Z/
/LNNI4.1.ER.151120T0906Z.151122T1215Z.151126T1200Z.NO/
719 PM CST MON NOV 23 2015

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Friday morning.
* At 07PM Monday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday November 26.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.14 Mon 7 PM                      18.3  Sun Nov 22
515 
WGUS83 KFSD 240330
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CST MON NOV 23 2015

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. The water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-250730-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-151125T1800Z/
/LNNI4.1.ER.151120T0906Z.151122T1215Z.151124T1800Z.NO/
930 PM CST MON NOV 23 2015

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Wednesday afternoon.
* At 09PM Monday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday November 24.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.13 Mon 9 PM                      18.3  Sun Nov 22
401 
WGUS83 KFSD 242107
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
307 PM CST TUE NOV 24 2015

...The Flood Warning is cancelled for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-242137-
/O.CAN.KFSD.FL.W.0014.000000T0000Z-151125T2120Z/
/LNNI4.1.ER.151120T0906Z.151122T1215Z.151124T2100Z.NO/
307 PM CST TUE NOV 24 2015

The Flood Warning is cancelled for
  The Little Sioux River At Linn Grove.
* At 03PM Tuesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Recent activity...The river will fall below flood stage by 4 PM Tuesday.
* Forecast...The river will continue to fall to 17.8 feet by 6 AM 
  Wednesday.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   17.99 Tue 3 PM   18.3  Sun Nov 22

mg

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Nov 19, 5:31 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 19, 5:31 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
531 PM CST THU NOV 19 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 325 PM CST THU NOV 19 2015

STRONG WINDS PEAKED EAST LATE THIS MORNING AND STARTED TO DROP OFF A
BIT BEFORE NOON. THE EXITING OF A WAVE TO THE NORTHEAST RESULTED IN A
DROPOFF OF LOW LEVEL WINDS AND EVEN A LITTLE WARMING AT 5K FEET...
APPARENTLY PEGGED CORRECTLY BY THE RAP AS SEEN ON BUFKIT WITH THE
WINDS...TO CUT DOWN ON THE MIXED LAYER. ADVISORY WILL BE CONTINUED
TO ORIGINAL EXPIRATION EAST BUT WILL PLAN ON CANCELING A BIT
EARLIER SOUTHWEST. WINDS WILL THEN DROP OFF QUICKLY EARLY THIS
EVENING. SKIES WILL BE GENERALLY CLEAR THROUGH THIS EVENING THOUGH
AN INCREASE IN HIGH AND SOME MID CLOUDS WILL START BEFORE MIDNIGHT
FROM THE SOUTHWEST. TEMPERATURES WILL COOL INTO THE LOWER TO
MIDDLE 20S THIS EVENING WITH THE COOLING RATE SLOWING SOUTHWEST
LATE EVENING AS CLOUDS START TO INCREASE THERE.

LOOKING AT A FAIRLY SIGNIFICANT SNOW EVENT ACROSS THE AREA ON
FRIDAY.  ON THE LARGE SCALE...A SERIES OF JET STREAKS WILL AID IN
THE DEVELOPMENT AND ENHANCEMENT OF HEAVY SNOW BAND THAT IS EXPECTED
TO DEVELOP ACROSS THE AREA.  AS OF 12Z...THE MAIN JET AXIS EXTENDS
FROM THE PACIFIC NW DOWN THROUGH THE CENTRAL PORTION OF THE US.
ACROSS THE UPPER MIDWEST...THERE IS A JET STREAK ACROSS SOUTHERN
MINNESOTA INTO SOUTHERN WISCONSIN WITH THE RIGHT ENTRANCE REGION
ACROSS MUCH OF THE FORECAST AREA.  EXPECT THIS JET STREAK TO AID IN
THE DEVELOPMENT OF THE BAND AS THE INTENSIFYING WAVE MOVES INTO THE
AREA.

MODEL SOUNDINGS SUGGEST A FAIR AMOUNT OF DRY AIR THAT HAS TO BE
OVERCOME INITIALLY IN THE NEAR SURFACE LAYER.  EXPECT ATMOSPHERE TO
SATURATE RELATIVELY QUICKLY...WITH SNOW BEGINNING TO FALL ACROSS
SOUTH CENTRAL SOUTH DAKOTA BETWEEN 9-12Z.  INITIALLY SNOW SHOULD BE
FAIRLY LIGHT...BUT SHOULD INCREASE IN INTENSITY AS STRONG 700 MB
FRONTOGENETIC FORCING MOVES INTO THE AREA. WITH SNOWFALL
BEGINNING FAIRLY LIGHT...WILL LIKELY SEE SOME MELTING AS THE
SURFACE LAYER IS STILL NEAR 40 DEGREES. BY 9 AM OR SO...IT APPEARS
THAT THE ATMOSPHERE BECOMES WEAKLY UNSTABLE ABOVE THE
FRONTOGENETIC BAND. IN ADDITION...AS THE ATMOSPHERIC COLUMN
COOLS...DENDRITIC LAYER INCREASES IN DEPTH. WITH WEAK WINDS
THROUGH THE ATMOSPHERE...HAVE THE POTENTIAL OF SEEING SNOWFALL
RATIOS INCREASE AS THE DENDRITIC DEPTH INCREASES. WITH THE
INSTABILITY...COULD SEE SNOWFALL RATES INCREASE WITHIN THE MAIN
BAND TO 1"+/HOUR. HAVE RAISED SNOWFALL AMOUNTS WITHIN THE
BAND...BUT HIGHER AMOUNTS ARE POSSIBLE ESPECIALLY FROM YANKTON TO
SPENCER IA AND AREAS SOUTH TOWARDS STORM LAKE.

ON THE NORTH SIDE OF THE BAND...IT IS MUCH MORE MURKY WHERE THE
NORTHERN EDGE OF THE BAND WILL SET UP. GIVEN THE UNCERTAINTY...WILL
LEAVE THE WATCH IN PLACE FOR NOW.

AS FOR TEMPERATURES...GUIDANCE IS POOR GIVEN THE AMOUNT OF WARMING
THAT IS ANTICIPATED IN THE MODELS DURING THE PRECIPITATION EVENT.
HAVE STARTED WITH PREVIOUS FORECAST...AND MADE ONLY MINOR TWEAKS TO
THE HIGHS AT THIS POINT.

WILL BE A STRUGGLE TO WARM SIGNIFICANTLY ON SATURDAY WITH SNOWPACK
LINGERING ACROSS THE SOUTH.  925 HPA TEMPS WARM TO -5 TO -7C
THROUGHOUT THE DAY...PROMOTING HIGHS IN THE 20S. SUBTLE WARM FRONT
IS EXPECTED TO MOVE THROUGH THE AREA SATURDAY NIGHT.  HAVE NOT MADE
CHANGES TO THE FORECAST SATURDAY NIGHT WITH THE FOCUS ON THE SNOW
BAND.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 325 PM CST THU NOV 19 2015

THE SUNDAY START OF DRY AND WARMING WEATHER WILL CONTINUE THROUGH AT
LEAST TUESDAY WITH UPPER RIDGING. THE WARMING FOR NOW LOOKS TO BE
MODIFIED BY SOME DELAY IN LOW LEVEL WARMING...LIKELY REMAINING SNOW
COVER ESPECIALLY SOUTHEAST...AND OF COURSE THE LOWERING LATE
NOVEMBER SUN ANGLE...SO LOOK FOR DAYTIME HIGHS NOT TO GET TOO FAR
INTO THE 40S FOR NOW. WEDNESDAY STILL LOOKS RELATIVELY MILD...BUT A
SOUTHERLY FETCH OF LOW LEVEL MOISTURE MAY AGAIN COME INTO PLAY AND
BRING A CHANCE OF RAIN OR DRIZZLE EAST. THANKSGIVING DAY LOOKS LIKE
COOLER WITH SOME CHANCE OF RAIN AND SNOW...IN SLIGHTLY DIFFERENT
WAYS BOTH THE GFS AND EC SHOW THIS. THE EC SHOWS A MUCH DEEPER
SYSTEM TO THE SOUTHWEST AS THANKSGIVING GETS HERE...BUT SO DEEP IT
IS SHEARED OFF FROM COMING UP BY THE NORTHERN WAVE...SO AT THIS TIME
IT DOES NOT LOOK LIKE A MAJOR HOLIDAY SYSTEM...BUT OF COURSE THAT
CAN CHANGE WHEN LOOKING A WEEK AHEAD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 529 PM CST THU NOV 19 2015

MAIN AVIATION CONCERN IS THE LATE MORNING AND AFTERNOON HOURS ON
FRIDAY...WHEN A BAND OF SNOW WILL MOVE ACROSS THE FORECAST...MOST
ACUTE ALONG INTERSTATE 90 AND SOUTHWARD. THEREFORE HAVE LIFR TO
IFR CONDITIONS FOR THE KFSD AND KSUX TAF SITES...KEEPING KHON AT
MVFR WHO SHOULD BE TOO FAR NORTH TO GET HEAVY SNOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING FROM 6 AM TO 9 PM CST FRIDAY FOR SDZ068>071.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR SDZ038>040-053>056-
     059>062-065>067-069>071.

     WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR SDZ065>067.

     WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST FRIDAY FOR SDZ050-
     063-064.

MN...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ071-072-080-081-
     089-090-097-098.

IA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR IAZ001>003-012>014-
     020>022-031-032.

     WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR IAZ001>003.

     WINTER STORM WARNING FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY
     NIGHT FOR IAZ012>014-020>022-031-032.

NE...WINTER STORM WARNING FROM 6 AM TO 9 PM CST FRIDAY FOR NEZ013-014.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ013-014.

&&

SHORT TERM...
LONG TERM...
AVIATION...MJ
Hazardous weather outlook, Nov 19, 5:31 AM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
531 AM CST THU NOV 19 2015

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-201145-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
531 AM CST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WEST TO NORTHWEST WIND WILL AVERAGE FROM 30 TO 40 MPH TODAY...
WITH OCCASIONAL GUSTS TO AROUND 50 MPH. WINDS WILL DECREASE BY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT WINTER STORM LOOMS FOR FRIDAY AND FRIDAY EVENING
ACROSS SOUTHEAST SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA AND
NORTHWEST IOWA. SNOWFALL WILL DEVELOP IN THE WESTERN MISSOURI
RIVER VALLEY ON FRIDAY MORNING...WITH SNOW SPREADING INTO
NORTHWEST IOWA BY MID TO LATE MORNING. SNOW WILL BECOME HEAVY
AT TIMES IN THE MIDDAY AND AFTERNOON HOURS...EXTENDING TO EARLY
EVENING IN NORTHWEST IOWA. TRAVEL WILL BECOME INCREASINGLY
DIFFICULT AS SNOW ACCUMULATES ON ROADWAYS...AND POTENTIAL
ACCUMULATIONS WILL RANGE FROM 5 TO 8 INCHES BY FRIDAY EVENING.
A WINTER STORM WATCH IS IN EFFECT FOR FRIDAY AND FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ080-081-089-090-097-098-SDZ052>062-201145-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-JERAULD-SANBORN-
MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
531 AM CST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WEST TO NORTHWEST WIND WILL AVERAGE FROM 30 TO 40 MPH TODAY...
WITH OCCASIONAL GUSTS TO AROUND 50 MPH. WINDS WILL DECREASE
GRADUALLY BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOWFALL IS EXPECTED TO DEVELOP ON FRIDAY...SPREADING FROM
SOUTHEAST SOUTH DAKOTA MID MORNING...INTO SOUTHWEST MINNESOTA BY
EARLY AFTERNOON. GREATER SNOWFALL AMOUNTS CLOSER TO 2 TO 3 INCHES
WILL OCCUR NEAR INTERSTATE 90...WITH AMOUNTS DROPPING OFF TO AN
INCH OR LESS TOWARD MADISON...PIPESTONE AND SLAYTON. WITH THE
SHARP GRADIENT IN SNOWFALL...ANY NORTH OR SOUTH SHIFT IN THE SNOW
BAND WILL GREATLY IMPACT SNOWFALL AMOUNTS. ACCUMULATION ON
ROADWAYS COULD POTENTIALLY IMPACT TRAVEL FROM LATE MORNING TO
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SDZ050-063-064-201145-
GREGORY-CHARLES MIX-DOUGLAS-
531 AM CST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WEST TO NORTHWEST WIND WILL AVERAGE FROM 30 TO 40 MPH TODAY...
WITH OCCASIONAL GUSTS TO AROUND 50 MPH. WINDS WILL DECREASE
GRADUALLY BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOWFALL IS EXPECTED TO DEVELOP VERY LATE THURSDAY NIGHT AND
CONTINUE THROUGH MUCH OF FRIDAY. SNOW ACCUMULATIONS FROM 3 TO 6
INCHES ARE POSSIBLE. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY AS
SNOW ACCUMULATES ON ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ071-072-SDZ038>040-201145-
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-
531 AM CST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA AND EAST CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WEST TO NORTHWEST WIND WILL AVERAGE FROM 30 TO 40 MPH TODAY...
WITH OCCASIONAL GUSTS TO AROUND 50 MPH. WINDS WILL DECREASE
GRADUALLY BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF LIGHT SNOWFALL ON FRIDAY WILL RESULT IN LITTLE
ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 6:33 PM CSTRiver Flood WarningFSDClay47 hr

Nearby

River Flood Warnings in Iowa, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.